Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 6, 2014, 12:08 PM EST for Collier County, Florida. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2014, 12:08 PM EST (17:08 UTC)
- Expired
- Mar 6, 2014, 1:15 PM EST
- In force
- 67 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
The radar
The Miami radar (KAMX), 124 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 12:52 PM EST | TSTM WND GST 45 | 2 Ene Naples, FL | A THUNDERSTORM WIND GUST OF 45 MPH WAS REPORTED AT THE NAPLES MUNICIPAL AIRPORT |
| Mar 6, 12:57 PM EST | TSTM WND GST 56 | 2 Ese Lely, FL | MESONET AT COLLIER COUNTY EOC RECORDED A WIND GUST FROM THE WEST AT 56 MPH. THE SITE ELEVATION IS APPROXIMATELY 50 TO 60 FEET. |
| Mar 6, 1:00 PM EST | TSTM WND DMG | 1 Nw South Naples, FL | SEVERAL FEET DIAMETER TREE BRANCH DOWNED NEAR COLLIER COUNTY GOVERNMENT CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 11:28 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
451
WUUS52 KMFL 061708
SVRMFL
FLC021-061815-
/O.NEW.KMFL.SV.W.0003.140306T1708Z-140306T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1208 PM EST THU MAR 6 2014
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 115 PM EST
* AT 1202 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 45 MILES WEST OF NAPLES TO 25 MILES WEST OF MARCO
ISLAND TO 79 MILES SOUTHWEST OF CAPE ROMANO...AND MOVING EAST AT 50
MPH.
* THE LINE OF STORMS WILL AFFECT...
BELLE MEADE...
EAST NAPLES...
GOLDEN GATE...
GOLDEN GATE ESTATES...
CAPE ROMANO...
BIG CORKSCREW ISLAND...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.
&&
LAT...LON 2632 8166 2642 8167 2642 8158 2602 8121
2585 8122 2579 8129 2580 8134 2586 8142
2586 8148 2588 8148 2583 8153 2589 8154
2590 8165 2589 8168 2586 8166 2584 8168
2595 8176 2599 8175 2609 8181 2633 8185
TIME...MOT...LOC 1708Z 249DEG 43KT 2633 8243 2593 8205
2515 8259
$$
BAXTER4 follow-up statements
365
WWUS52 KMFL 061731
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1231 PM EST THU MAR 6 2014
FLC021-061815-
/O.CON.KMFL.SV.W.0003.000000T0000Z-140306T1815Z/
COLLIER FL-
1231 PM EST THU MAR 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EST
FOR WESTERN COLLIER COUNTY...
AT 1229 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 21 MILES WEST OF BONITA SHORES TO 10
MILES WEST OF MARCO ISLAND TO 59 MILES SOUTHWEST OF CAPE ROMANO...
MOVING EAST AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2632 8166 2642 8167 2642 8158 2602 8121
2585 8122 2579 8129 2580 8134 2586 8142
2586 8148 2588 8148 2583 8153 2589 8154
2590 8165 2589 8168 2586 8166 2584 8168
2595 8176 2599 8175 2609 8181 2633 8185
TIME...MOT...LOC 1731Z 249DEG 43KT 2642 8214 2591 8187
2524 8231
$$
KONARIK055
WWUS52 KMFL 061732
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1232 PM EST THU MAR 6 2014
FLC021-061815-
/O.CON.KMFL.SV.W.0003.000000T0000Z-140306T1815Z/
COLLIER FL-
1232 PM EST THU MAR 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EST
FOR WESTERN COLLIER COUNTY...
AT 1229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 21 MILES WEST OF BONITA SHORES TO 8 MILES
WEST OF MARCO ISLAND...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
MARCO ISLAND...
BELLE MEADE...
BONITA SHORES...
GOLDEN GATE...
PICAYUNE STRAND STATE FOREST...
NORTH BLOCKS GOLDEN GATE...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2632 8166 2642 8167 2642 8158 2602 8121
2585 8122 2579 8129 2580 8134 2586 8142
2586 8148 2588 8148 2583 8153 2589 8154
2590 8165 2589 8168 2586 8166 2584 8168
2595 8176 2599 8175 2609 8181 2633 8185
TIME...MOT...LOC 1732Z 254DEG 34KT 2636 8215 2593 8183
2516 8237
$$
BAXTER538
WWUS52 KMFL 061748
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1248 PM EST THU MAR 6 2014
FLC021-061815-
/O.CON.KMFL.SV.W.0003.000000T0000Z-140306T1815Z/
COLLIER FL-
1248 PM EST THU MAR 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EST
FOR WESTERN COLLIER COUNTY...
AT 1244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF BONITA SHORES TO
MARCO ISLAND TO 49 MILES SOUTHWEST OF CAPE ROMANO...MOVING EAST AT 40
MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
NAPLES...
BONITA SHORES...
QUAIL CREEK ESTATES...
CAPE ROMANO AQUATIC PRESERVE...
GOLDEN GATE ESTATES...
CORKSCREW SWAMP SANCTUARY...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2632 8166 2642 8167 2642 8158 2602 8121
2585 8122 2579 8129 2580 8134 2586 8142
2586 8148 2588 8148 2583 8153 2589 8154
2590 8165 2589 8168 2586 8166 2584 8168
2595 8176 2599 8175 2609 8181 2633 8185
TIME...MOT...LOC 1748Z 254DEG 34KT 2640 8196 2597 8167
2523 8198
$$
BAXTER254
WWUS52 KMFL 061811
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
111 PM EST THU MAR 6 2014
FLC021-061820-
/O.EXP.KMFL.SV.W.0003.000000T0000Z-140306T1815Z/
COLLIER FL-
111 PM EST THU MAR 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COLLIER COUNTY WILL
EXPIRE AT 115 PM EST...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE
WEAKENED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 115 PM EST.
THE STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST AROUND 40 TO 45 MPH
THROUGH EASTERN COLLIER COUNTY. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2632 8166 2642 8167 2642 8158 2602 8121
2585 8122 2579 8129 2580 8134 2586 8142
2586 8148 2588 8148 2583 8153 2589 8154
2590 8165 2589 8168 2586 8166 2584 8168
2595 8176 2599 8175 2609 8181 2633 8185
TIME...MOT...LOC 1810Z 254DEG 34KT 2646 8174 2603 8145
2529 8176
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 9:33 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 6, 9:33 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 933 AM EST THU MAR 6 2014 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... .UPDATE...WATER VAPOR IMAGERY SHOWS A PRONOUNCED MID-UPPER LEVEL TROUGH DIGGING INTO THE GULF OF MEXICO. A FORMIDABLE LINE OF ACTIVE THUNDERSTORMS EXISTS FROM THE EASTERN GULF OF MEXICO EXTENDING SOUTH TO JUST OFF THE YUCATAN PENINSULA OF MEXICO. LOTS OF LIGHTNING ACTIVITY IN THE GULF. THIS LINE OF STORMS WILL MOVE EAST AND CURRENT PROJECTIONS TAKE THIS LINE OF STORMS INTO THE GULF COAST EARLY THIS AFTERNOON (HRRR SHOWING 1-2 PM), THEN EAST TO THE ATLANTIC COAST LATE AFTERNOON/EARLY EVENING (HRRR SHOWING 4-7 PM). SATELLITE IMAGERY SHOWS EXTENSIVE CLOUD SHIELD ASSOCIATED WITH UPPER LEVEL DEBRIS CLOUDINESS FROM THE GULF CONVECTION OVERSPREADING CENTRAL FL AND NOW ENTERING INTO SW FLORIDA TO THE LAKE OKEECHOBEE REGION. HOWEVER, WE HAVE HAD SUNSHINE ACROSS SOUTHEAST FLORIDA...AND HRRR DEVELOPS CELLS AHEAD OF THE MAIN LINE ACROSS SE FL WITH MOVEMENT NORTH. THIS SEEMS REASONABLE GIVEN MORE INSTABILITY DEVELOPING NOW IN THIS AREA AHEAD OF THE MAIN LINE...AND WILL BE WATCHING THOSE MORE DISCREET CELLS CLOSELY FOR POSSIBLE ROTATION ONCE THEY DEVELOP. FORECAST WAS UPDATED TO REFLECT HIGHER POPS EAST COAST THROUGH 1 PM WITH POTENTIAL FOR THOSE DISCREET CELLS DEVELOPING, THEN INCREASED POPS FROM WEST TO EAST ASSOCIATED WITH THE MAIN LINE OF STORMS. POTENTIAL IMPACTS INCLUDE DAMAGING WIND ALONG WITH THE POTENTIAL FOR ISOLATED TORNADOES. WIND THREAT IS HIGHER THAN A TORNADO THREAT GIVEN VEERING LOW LEVEL WINDS WITH TIME TODAY, BUT NEED TO WATCH ESPECIALLY THE ATLANTIC COAST FOR A POSSIBLE SEA BREEZE INFLUENCE ESPECIALLY THROUGH MID AFTERNOON. LESSER IMPACTS INCLUDE POTENTIAL FOR HAIL TO AROUND QUARTER SIZE (WITH CELLS AHEAD OF MAIN LINE) ALONG WITH ISOLATED STREET FLOODING. A POTENTIALLY ACTIVE WEATHER DAY AHEAD. /GREGORIA && .PREV DISCUSSION... /ISSUED 622 AM EST THU MAR 6 2014/ AVIATION... A DEVELOPING LOW OVER THE GULF WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTH FLORIDA TODAY FROM WEST TO EAST. THERE IS A THREAT OF SEVERE THUNDERSTORMS ACROSS SOUTH FLORIDA, MAINLY THIS AFTERNOON AND EVENING. WHILE VFR IS CURRENTLY FORECAST, CONDITIONS MAY DROP TO IFR UNDER ANY SHOWERS OR THUNDERSTORMS. A COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA LATE TONIGHT AND EARLY TOMORROW MORNING. CONDITIONS WILL GRADUALLY IMPROVE BEHIND THE FRONT. AVIATION...BNB/SI PREV DISCUSSION... /ISSUED 358 AM EST THU MAR 6 2014/ DISCUSSION... THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING REMAINS THE PRIMARY FOCUS FOR THIS FORECAST PACKAGE. CURRENT SATELLITE IMAGERY SHOWS A CLUSTER OF THUNDERSTORMS ACROSS THE CENTRAL GULF OF MEXICO. THE LIGHTNING COUNT WITHIN THESE STORMS HAS INCREASED RAPIDLY OVER THE LAST COUPLE OF HOURS AS THEY INTERACT WITH A LEAD MID LEVEL IMPULSE OUT AHEAD OF THE PARENT H5 TROUGH NOW ENTERING THE EXTREME NORTHWEST GULF OF MEXICO. THIS IMPULSE COMBINED WITH A LINGERING STATIONARY BOUNDARY SHOULD PROVIDE ENOUGH ASCENT TO KEEP THESE STORMS GOING THROUGH THE EARLY MORNING HOURS AS THEY SLOWLY TRACK TO THE EAST NORTHEAST. MEANWHILE ACROSS SOUTH FLORIDA...DEEP MOISTURE WILL BEGIN WORKING INTO THE AREA THROUGH THE MORNING UNDER A MOISTURE RICH SOUTHWEST FLOW ALOFT. BUT WITH THE ABSENCE OF ANY SIGNIFICANT LIFT...ONLY A FEW SHOWERS ARE EXPECTED ACROSS THE AREA THIS MORNING. BY MIDDAY A DEEPENING SURFACE LOW ALONG THE STALLED BOUNDARY WILL BEGIN TO PUSH TO THE NORTHEAST AND ACROSS THE CENTRAL FLORIDA PENINSULA. AS IT DOES...SURFACE WINDS WILL VEER MORE TO THE SOUTHWEST FURTHER INCREASING LOW LEVEL MOISTURE AND PROVIDING ADDITIONAL INSTABILITY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS LOW AND ITS ASSOCIATED COLD FRONT THIS AFTERNOON AND EVENING BUT THE SEVERITY REMAINS THE BIG QUESTION. THE POSITION OF THE SURFACE LOW AS IT TRACKS ACROSS THE FLORIDA PENINSULA WILL BE THE MAIN FACTOR THAT WILL FACILITATE STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. THE LATEST NAM/GFS/ECMWF ALL BRING THE LOW INTO THE PENINSULA SOMEWHERE AROUND THE BIG BEND AREA SOUTH TO TAMPA AROUND THE EARLY AFTERNOON. THIS WOULD KEEP MOST OF THE EARLY CONVECTION AND ASSOCIATED LOW LEVEL CLOUDINESS ACROSS CENTRAL AND NORTHERN FLORIDA. THIS COULD ALSO ALLOW MODEST SURFACE HEATING TO OCCUR ACROSS SOUTH FLORIDA WITH SLIGHTLY LESS CLOUD COVER...THUS INCREASING INSTABILITY WHILE REMAINING IN THE WARM SECTOR. LATEST MODEL SOUNDINGS DEPICT A GOOD CIRRUS DECK ACROSS THE AREA THROUGH THE MORNING AND EARLY AFTERNOON HOURS WITH POSSIBLY A SCATTERED TO BROKEN CU FIELD WHICH WOULD ALLOW FOR DECENT HEATING AND BETTER THERMODYNAMIC PARAMETERS THAN ACROSS CENTRAL AND NORTHERN FLORIDA. SOUNDINGS STILL DEPICT CAPE VALUES RANGING FROM 1000-1500 J/KG AND LIFTED INDICES AROUND -4C TO -5C. H5 TEMPERATURES ARE STILL PROGGED AROUND -10C TO -12C WHICH WITH THE GIVEN INSTABILITY WOULD SUPPORT A HAIL THREAT. ANOTHER FACTOR IS THE THREAT FOR DAMAGING WINDS AND POSSIBLE TORNADOES. MODEL SOUNDING DEPICTIONS OF 0-3 KM HELICITY VALUES HAVE INCREASED AND NOW RANGE FROM AROUND 100 TO 150 M2/S2 WITH THE HIGHEST VALUES ACROSS THE LAKE OKEECHOBEE AREA. INCREASING LOW LEVEL WINDS THROUGH THE AFTERNOON SHOULD ALSO FACILITATE AN INCREASE IN 0-1 KM SHEAR. ALL IN ALL...THE STRONGEST STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS/HAIL AND POSSIBLY AN ISOLATED TORNADO. BY EARLY EVENING THE SURFACE LOW IS EXPECTED TO CONTINUE TREKKING NORTHEAST AND INTO THE WESTERN ATLANTIC. IT IS THEN EXPECTED TO DEEPEN FURTHER AS THE PARENT H5 TROUGH BECOMES MORE HIGHLY AMPLIFIED ACROSS THE NORTHERN GULF OF MEXICO AND BEGINS TO TAKE ON A MORE NEGATIVE TILT. BY THIS TIME...THE ASSOCIATED COLD FRONT SHOULD BEGIN DRAGGING THROUGH SOUTH FLORIDA WITH MORE NUMEROUS SHOWERS AND THUNDERSTORMS TO ACCOMPANY IT. THESE STORMS SHOULD BE MORE LINEAR IN NATURE AND COULD POSE AN ADDITIONAL DAMAGING WIND THREAT WITHIN STRONGER LINE SEGMENTS. THESE STORMS SHOULD WEAKEN LATER INTO THE EVENING HOURS AS THEY BECOME MORE DISCONNECTED FROM BETTER DYNAMICS TO THE NORTH AND WITH HEATING LOSS. SHOWERS AND THUNDERSTORMS SHOULD EXIT THE AREA FOR GOOD BY FRIDAY MORNING GIVING WAY TO MUCH DRIER CONDITIONS AS HIGH PRESSURE BUILDS ACROSS THE AREA FROM THE NORTH. THIS WILL RESULT IN A PLEASANT AND MILD WEEKEND FOR SOUTH FLORIDA WITH TEMPERATURES SLIGHTLY BELOW NORMAL. DRY CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK BEFORE SLIGHT RAIN CHANCES RETURN BY MIDWEEK AS ANOTHER AREA OF LOW PRESSURE DEVELOPS ACROSS THE GULF OF MEXICO. MARINE... DETERIORATING MARINE CONDITIONS WILL BEGIN IN EARNEST WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ON ALL WATERS THIS AFTERNOON AND EVENING. SEAS WILL BUILD TO NEAR ADVISORY LEVELS BEHIND THE PASSAGE OF A COLD FRONT LATE TONIGHT THROUGH FRIDAY. A NW-N WIND WILL THEN GRADUALLY SUBSIDE AND VEER TO AN EASTERLY DIRECTION OVER THE WEEKEND WITH SEAS ALSO SUBSIDING LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 81 69 81 56 / 70 50 10 0 FORT LAUDERDALE 82 71 81 58 / 70 50 20 0 MIAMI 83 71 81 59 / 70 60 20 0 NAPLES 80 65 76 54 / 70 40 10 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 6, 11:49 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1149 AM EST THU MAR 6 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 071700- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1149 AM EST THU MAR 6 2014 ...TORNADO WATCH FOR ALL OF SOUTH FLORIDA UNTIL 7 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTH FLORIDA DUE TO THE FAVORABLE ENVIRONMENT FOR THE FORMATION OF ISOLATED TORNADOES. IN ADDITION, THERE IS A THREAT OF FREQUENT LIGHTNING, LARGE HAIL, AND DAMAGING WINDS. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE GULF COAST TODAY. TORNADOES: THERE IS A THREAT OF ISOLATED TORNADOES TODAY ACROSS SOUTH FLORIDA. WATERSPOUTS: THERE IS A THREAT OF WATERSPOUTS TODAY ACROSS ALL SOUTH FLORIDA WATERS. WIND: STRONG WINDS WILL BE POSSIBLE TODAY WITH ANY THUNDERSTORMS THAT DEVELOP. THERE IS A CHANCE THAT SOME OF THE WINDS COULD BE IN EXCESS OF 58 MILES PER HOUR ACROSS SOUTH FLORIDA. HAIL: HAIL IS POSSIBLE TODAY. SOME LOCALIZED HAIL MAY EXCEED ONE INCH. FLOODING: URBAN FLOODING IS POSSIBLE ACROSS SOUTH FLORIDA, ESPECIALLY LATER THIS EVENING. THE MAIN IMPACT WILL BE PONDING OF WATER ON ROADWAYS AND AREAS WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL, FUNNEL CLOUDS, AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Mar 6, 11:49 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1149 AM EST THU MAR 6 2014
FLZ069-070-061800-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1149 AM EST THU MAR 6 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...
* UNTIL 100 PM EST
* AT 1146 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 52 MILES
WEST OF NAPLES TO 37 MILES WEST OF MARCO ISLAND...
AND MOVING EAST AT 45 MPH.
* THE LINE OF SEVERE STORMS COULD AFFECT...
MARCO ISLAND...
BELLE MEADE...
EAST NAPLES...
BONITA SHORES...
PICAYUNE STRAND STATE FOREST...
INTERSECTION I-75 AND EVERGLADES BLVD...
AND SURROUNDING COMMUNITIES BETWEEN 1230 PM AND 130 PM EST.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2632 8166 2642 8167 2643 8157 2608 8126
2584 8121 2579 8128 2580 8134 2586 8142
2586 8148 2588 8148 2583 8153 2589 8154
2590 8165 2589 8168 2586 8166 2584 8168
2595 8176 2599 8175 2609 8181 2633 8185
TIME...MOT...LOC 1648Z 257DEG 39KT 2620 8261 2587 8230
2564 8233 2522 8279
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 10:43 AM EST | Special Marine Warning | MFL | 92 min | |
| Mar 6, 11:33 AM EST | Special Marine Warning | MFL | 87 min | |
| Mar 6, 11:49 AM EST | Special Weather Statement | MFL | Collier | 71 min |
| Mar 6, 12:12 PM EST | Special Weather Statement | MFL | Hendry, Monroe | 78 min |
| Mar 6, 12:51 PM EST | Special Marine Warning | MFL | 54 min | |
| Mar 6, 12:53 PM EST | Special Weather Statement | MFL | Collier, Hendry, Monroe | 67 min |
| Mar 6, 1:37 PM EST | Severe Thunderstorm Warning | MFL | Collier, Hendry, Monroe | 23 min |
| Mar 6, 1:46 PM EST | Special Marine Warning | MFL | 59 min | |
| Mar 6, 1:49 PM EST | Special Marine Warning | MFL | 56 min | |
| Mar 6, 1:52 PM EST | Special Weather Statement | MFL | Palm Beach | 23 min |
| Mar 6, 1:59 PM EST | Special Weather Statement | MFL | Broward, Miami-Dade, Monroe, Palm Beach | 76 min |
| Mar 6, 2:02 PM EST | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry, Miami-Dade, Monroe, Palm Beach | 58 min |
| Mar 6, 2:05 PM EST | Special Weather Statement | MFL | Broward, Miami-Dade, Palm Beach | 70 min |
| Mar 6, 2:06 PM EST | Special Marine Warning | MFL | 54 min | |
| Mar 6, 2:11 PM EST | Special Marine Warning | MFL | 2 hr | |
| Mar 6, 2:18 PM EST | Tornado Warning | MFL | Broward, Hendry, Palm Beach | 27 min |
| Mar 6, 2:35 PM EST | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 55 min |
| Mar 6, 2:59 PM EST | Tornado Warning | MFL | Palm Beach | 61 min |
| Mar 6, 3:07 PM EST | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Mar 6, 3:15 PM EST | Special Marine Warning | MFL | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.